Texas, 2015Flash Flood and Flood in Texas, May 28, 2015
May 28, 2015 · NWS LUB · 13 events in 6 counties and zones
Following a round of severe storms and heavy rain the night prior, strong and severe thunderstorms developed late this morning over the southwest South Plains before expanding in coverage as they spread east throughout the afternoon. Much of this activity was driven by strong moisture advection in advance of an upper impulse.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10 million
- Crop damage
- $2.5 million
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Following a round of severe storms and heavy rain the night prior, strong and severe thunderstorms developed late this morning over the southwest South Plains before expanding in coverage as they spread east throughout the afternoon. Much of this activity was driven by strong moisture advection in advance of an upper impulse. A particularly intense storm in southern Lynn County redeveloped to the southeast over time and produced a vivid tornado just south of O'Donnell in nearby Dawson County (NWS Midland's forecast area). Although hail and high winds were rather common place, by far the worst byproduct of these slow-moving storms was widespread flooding throughout Lubbock county. Flash flooding was reported in Shallowater and Lubbock where dozens of cars became stranded in high water from rainfall rates measured as high as eight inches per hour. In Shallowater, just over four inches of rain fell in 30 minutes and proceeded to flood about 75 homes with up to six inches of water. Total damage to floors, walls and personal property could reach $10 million. A total of 6.93 inches of rain was measured by a NWS employee in Shallowater by early evening. One car in Shallowater was swept off the road by flowing water and carried about 100 yards in a bar ditch that transformed into a raging creek. Fortunately, the occupant was not injured. In Lubbock, five high water rescues were reported after motorists became stranded in high water. The flooding also inundated four floors at the UMC Hospital which proceeded to damage some medical records.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 28, 4:00 AM CST, 6 hours 30 minutes earlier.
Area forecast discussion, May 28, 4:00 AM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
500 AM CDT THU MAY 28 2015
.SHORT TERM...
AN EXTREMELY MOIST AND UNSTABLE LATE MAY AIRMASS CONTINUES TO PUMP
UP ACROSS WEST TEXAS IN ADVANCE OF A SLOWLY APPROACHING UPPER
TROUGH SYSTEM THROUGH THE INTERMOUNTAIN WEST. A WELL DEFINED
CLOSED CIRCULATION AT 250 MB OVER CENTRAL NEW MEXICO APPEARS
HEADED EAST AND NORTHEAST TOWARDS THE WESTERN PANHANDLE AND
SOUTHEAST COLORADO AND WILL INITIATE DEEP LIFT SPREADING ACROSS
WESTERN ZONES AT SOME POINT BY LATER THIS MORNING OR EARLY
AFTERNOON. SHORT TERM SOLUTIONS QUITE AT ODDS HOW SCENARIO FOR
TODAY WILL UNFOLD WITH A HIGHLY COMPLEX SCENARIO AT 00 HOURS AS
THE LATEST EVOLVING MCS SLOWLY EXITS TO THE EAST. ALREADY HAVE
CONVERGENT LOW LEVEL EAST-SOUTHEAST FLOW ON THE CAPROCK...AND SOME
POSSIBILITY FOR ADDITIONAL OUTFLOW TO STEER IN FROM THE EAST LATER
IN THE MORNING. SHORT TERM SOLUTIONS ALSO INDICATE POTENTIAL FOR
VERY LARGE CAPES LATER TODAY ON THE ORDER OF 3000+ JOULES PER
KILOGRAM...WITH AT LEAST MODEST SHEAR WHILE STEERING FLOW HAS
INCREASED SINCE YESTERDAY. UNKNOWNS INCLUDE INFLUENCE OF NEARBY
MCS OUTFLOWS...POSSIBILITY OF ADDITIONAL MORNING THUNDERSTORMS
WESTERN ZONES THAT COULD MODIFY AFTERNOON PROFILES... AND LIKELY
SLIGHTLY COOLER CONDITIONS TODAY PROBABLY WITH MORE CLOUDS. DUE TO
THE LIST OF UNKNOWNS WE WILL HOLD OFF ON A FLOOD OR FLASH FLOOD
WATCH AND FOLLOW SHORT RANGE MODEL AND RADAR TRENDS UNTIL
CONFIDENCE IMPROVES.
IN SPITE OF DAYTIME CONFIDENCE ISSUES...MAJORITY OF SOLUTIONS AGREE
THAT AREA WILL SPAWN ANOTHER LARGE MCS OR TWO BY LATER TODAY AND
TONIGHT...SUPPORTING ELEVATED THUNDER CHANCES AS POTENTIAL COMPLEX
EDGES EAST. IN ADDITION TO HIGHER CHANCES WE HAVE ADDED MORE
EXPLICIT SEVERE IMPACTS TO WEATHER GRIDS MATCHING DAY ONE CONVECTIVE
OUTLOOK. COULD BE ANOTHER FAIRLY BIG DAY FOR WEATHER THIS AREA.
RMCQUEEN
.LONG TERM...
ONE MORE ROUND OF WIDESPREAD SHOWERS AND STORMS LOOKS PRIMED TO MOVE
THROUGH LATE FRIDAY INTO SATURDAY BEFORE A QUIETER PATTERN TAKES
SHAPE COMPLETE WITH A WARMING TREND NEXT WEEK.
SUBSIDENCE IN THE WAKE OF THE ABOVE MENTIONED UPPER TROUGH SHOULD
SPELL A DRY FRIDAY MORNING AND AT LEAST EARLY AFTERNOON ACROSS ALL
OF THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING
PLAINS. THAT LOOKS TO CHANGE BY LATE AFTERNOON/EARLY EVENING AHEAD
OF AN ENCROACHING UPPER IMPULSE MOVING OUT OF COLORADO ONTO THE HIGH
PLAINS. ADDITIONALLY...A COLD FRONT WILL BE PUSHING SOUTHWARD ACROSS
THE TEXAS PANHANDLE HELPING TO SUPPLY A DEEP LAYER OF FORCING FOR
ASCENT. THE THERMODYNAMIC ENVIRONMENT SHOULD BE MORE THAN SUPPORTIVE
OF ORGANIZED STRONG/SEVERE CONVECTION AS A THETA-E RIDGE SITS IN
PLACE EAST OF A SHARPENING DRYLINE NEAR OR JUST EAST OF THE
TEXAS/NEW MEXICO BORDER. PWATS IN THE 1.5-2" RANGE COMBINED WITH
CAPES OF 3000-4000 J/KG AND LITTLE IF ANY CAPPING WILL NOT TAKE MUCH
PERTURBATION TO INITIATE CONVECTION. WHILE THESE FACTORS WILL
CERTAINLY LEAD TO THE POTENTIAL FOR HEAVY RAINFALL FRIDAY EVENING
INTO SATURDAY...STEERING FLOW...ALTHOUGH FAIRLY SLOW...SHOULD BE
ENOUGH WITH THE SOUTHWARD TRAJECTORY OF THE FRONT AND SOUTHEASTWARD
PUSH OF THE UPPER TROUGH TO MOVE STORMS ALONG THUS HOPEFULLY NOT
PRODUCING MUCH IN THE WAY OF TRAINING OR STATIONARY RAINFALL.
FOLLOWING PASSAGE OF THE FRONT SOME TIME SATURDAY MORNING...COOL
SURFACE RIDGING WILL LEAD TO TEMPERATURES ONLY TOPPING OUT IN THE
70S THROUGH THE WEEKEND. WILL SEE DRYING FROM NORTH TO SOUTH THROUGH
THE DAY SATURDAY AS DEEP LAYER SUBSIDENCE MOVES IN WITH THE
AFOREMENTIONED SURFACE RIDGING AND BEHIND THE DEPARTING SHORTWAVE.
DEVELOPING NORTHWEST FLOW ALOFT DOWNSTREAM OF AN UPPER RIDGE WILL
ATTEMPT TO ADVECT A FEW STORMS...ORIGINATING IN AN UPSLOPE FLOW
REGIME...IN FROM EASTERN NEW MEXICO. HOWEVER...SAID SUBSIDENCE AND
FAIRLY WEAK FLOW ALOFT WILL LIKELY KEEP THIS THREAT LOW WITH
ISOLATED COVERAGE AT BEST.
RIDGING ALOFT WILL CONTINUE TO HOLD STRONG SUNDAY INTO AT LEAST
EARLY NEXT WEEK WITH THE POSSIBILITY OF STORMS VERY LOW. HAVE
ELECTED TO KEEP A DRY FORECAST INTACT FOR NOW GIVEN THIS AND
INCREASING HEIGHTS/THICKNESSES LEADING TO DECREASING LAPSE
RATES/INSTABILITY. NEXT UPPER DISTURBANCE MOVING THROUGH THE WESTERN
CONUS WILL ATTEMPT TO BACK UPPER FLOW INTO MID-LATE NEXT WEEK...SO
WILL MONITOR TRENDS MOVING FORWARD REGARDING THUNDERSTORM CHANCES.
WILL CONTINUE TO ADVERTISE TEMPERATURES CLIMBING INTO THE MID 80S TO
NEAR 90 BY TUESDAY WITH RIDGING/BUILDING HEIGHTS IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 79 56 82 52 / 60 40 10 70
TULIA 78 57 81 56 / 60 60 20 70
PLAINVIEW 78 60 82 58 / 60 60 20 70
LEVELLAND 80 59 83 57 / 60 50 10 60
LUBBOCK 80 60 83 59 / 60 60 10 70
DENVER CITY 82 60 87 58 / 60 50 10 50
BROWNFIELD 81 59 85 58 / 60 50 10 50
CHILDRESS 81 61 83 60 / 60 70 30 80
SPUR 82 60 83 59 / 60 60 20 70
ASPERMONT 85 63 85 61 / 60 70 30 70
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/31
Hazardous weather outlook, May 28, 4:06 AM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
506 AM CDT THU MAY 28 2015
TXZ021>044-291015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
506 AM CDT THU MAY 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE AREA TODAY AND TONIGHT. STORMS THIS MORNING MAY BE MARGINALLY
SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS THE GREATEST THREAT.
BY THIS AFTERNOON AND EVENING...DEVELOPING STORMS WILL POSE A
GREATER RISK FOR VERY LARGE HAIL UP TO THE SIZE OF BASEBALLS OR
LARGER...DAMAGING WIND GUSTS OF 70 MPH OR HIGHER...A FEW
TORNADOES...AND LOCALIZED FLOODING OR FLASH FLOODING. LOCAL RAIN
TOTALS GREATER THAN 3 INCHES WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG TO SEVERE STORMS MAY DEVELOP FRIDAY AFTERNOON AND EARLY
EVENING BEFORE A COLD FRONT BRINGS INCREASED CHANCES FOR
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY...AS WELL AS A
TRANSITION TO MORE OF A HEAVY RAIN THREAT INTO EARLY SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED BY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 28, 8:13 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
913 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 5 S TURKEY 34.32N 100.90W
05/28/2015 HALL TX CO-OP OBSERVER
ELM TREE THE WIDTH OF A BASKETBALL WAS UPROOTED.
SEVERAL ELMS ALSO UPROOTED IN THE TOWN OF TURKEY.
&&
EVENT NUMBER LUB1500243
CALDRICHSpecial weather statement, May 28, 8:17 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
917 AM CDT THU MAY 28 2015
TXZ022-028-029-281445-
LAMB TX-CASTRO TX-HALE TX-
917 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASTRO...LAMB AND
WESTERN HALE COUNTIES UNTIL 945 AM CDT...
AT 916 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LITTLEFIELD...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLEFIELD...OLTON...HART...EARTH...AMHERST...COTTON CENTER...
SPADE...HALFWAY...FIELDTON AND SPRINGLAKE.
LAT...LON 3440 10200 3431 10200 3431 10194 3423 10187
3387 10184 3383 10244 3420 10252 3450 10208
TIME...MOT...LOC 1416Z 237DEG 32KT 3398 10234Special weather statement, May 28, 8:45 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
945 AM CDT THU MAY 28 2015
TXZ022-023-028-029-281515-
LAMB TX-CASTRO TX-SWISHER TX-HALE TX-
945 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SWISHER...
SOUTHEASTERN CASTRO...EASTERN LAMB AND WESTERN HALE COUNTIES UNTIL
1015 AM CDT...
AT 944 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FIELDTON...OR 15 MILES NORTHEAST OF LITTLEFIELD...MOVING NORTHEAST AT
35 MPH.
PENNY SIZE HAIL...WINDS IN EXCESS OF 40 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...LITTLEFIELD...HALE CENTER...OLTON...HART...COTTON
CENTER...SPADE...HALFWAY...FIELDTON...SETH WARD...EDMONSON AND
SPRINGLAKE.
LAT...LON 3430 10169 3397 10174 3388 10232 3418 10241
3438 10220 3448 10199
TIME...MOT...LOC 1444Z 235DEG 31KT 3408 10214Special weather statement, May 28, 9:18 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1018 AM CDT THU MAY 28 2015
TXZ027-028-033-034-281545-
LAMB TX-COCHRAN TX-BAILEY TX-HOCKLEY TX-
1018 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOCKLEY...
SOUTHWESTERN LAMB...SOUTHEASTERN BAILEY AND NORTHERN COCHRAN COUNTIES
UNTIL 1045 AM CDT...
AT 1018 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MAPLE...OR 9 MILES WEST OF MORTON...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORTON...NEEDMORE...MAPLE...BULA...PEP...MULESHOE WILDLIFE REFUGE AND
ENOCHS.
LAT...LON 3413 10262 3395 10244 3368 10242 3368 10298
3382 10304
TIME...MOT...LOC 1518Z 239DEG 34KT 3377 10291Special weather statement, May 28, 10:05 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1105 AM CDT THU MAY 28 2015
TXZ033-034-281630-
COCHRAN TX-HOCKLEY TX-
1105 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOCKLEY AND SOUTHEASTERN
COCHRAN COUNTIES UNTIL 1130 AM CDT...
AT 1104 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF SUNDOWN...OR 14 MILES SOUTHEAST OF MORTON...MOVING
NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...WINDS IN EXCESS OF 40 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEVELLAND...SUNDOWN...WHITHARRAL...PEP...AND WHITEFACE.
LAT...LON 3383 10256 3382 10238 3371 10223 3345 10225
3343 10269 3357 10276
TIME...MOT...LOC 1604Z 239DEG 34KT 3355 10262Special weather statement, May 28, 10:06 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1106 AM CDT THU MAY 28 2015
TXZ024-030-031-281630-
MOTLEY TX-FLOYD TX-BRISCOE TX-
1106 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR FLOYD...NORTHWESTERN MOTLEY AND
SOUTHERN BRISCOE COUNTIES UNTIL 1130 AM CDT...
AT 1106 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LOCKNEY...OR 15 MILES NORTHWEST OF FLOYDADA...MOVING NORTHEAST
AT 30 MPH.
DIME SIZE HAIL...WINDS IN EXCESS OF 40 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLOYDADA...SILVERTON...QUITAQUE...LOCKNEY...CAPROCK CANYON STATE
PARK...VALLEY SCHOOLS...AIKEN...FLOMOT AND SOUTH PLAINS.
LAT...LON 3431 10095 3431 10094 3404 10093 3395 10156
3407 10157 3430 10157 3431 10154 3431 10147
3436 10147 3460 10110
TIME...MOT...LOC 1606Z 230DEG 27KT 3418 10145Event by event
6 hail, 5 thunderstorm wind, 1 flood, 1 flash flood. Local standard time, as filed.
Hail, Cochran
- When
- May 28, 10:30 AM CST
- Where
- Cochran County, 0.58 mi E of Whiteface
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.600, -102.610
A trained spotter observed hail up to quarter size covering the ground. No damage was noted.
Hail, Hockley
- When
- May 28, 11:25 AM CST
- Where
- Hockley County, 4.19 mi N of Levelland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.640, -102.360
Reported by a trained spotter. No damage was noted.
Flood, Hockley
- When
- May 28, 11:30 AM CST to 3:00 PM CST
- Where
- Hockley County, 3.81 mi ENE of Coble to 4.76 mi NNE of Smyer
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 33.619, -102.438
Thunderstorm Wind, Lubbock
- When
- May 28, 11:50 AM CST
- Where
- Lubbock County, 0.9 mi NW of Shallowater
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 33.690, -101.990
A microburst downed a power line in Shallowater which knocked out power for SPEC customers.
Hail, Lubbock
- When
- May 28, 11:54 AM CST to 12:14 PM CST
- Where
- Lubbock County, 0.81 mi NW of Shallowater Arpt to 0.8 mi N of Shallowater
- Measured
- 1.5 in hail
- Property damage
- $100,000
- Crop damage
- $500,000
- Reported by
- Public
- Coordinates
- 33.687, -102.011
A swath of hail up to ping pong ball size fell over Shallowater for about 20 minutes. Minor vehicle dents were common.
Flash Flood, Lubbock
- When
- May 28, 12:15 PM CST to 2:00 PM CST
- Where
- Lubbock County, 3.21 mi WNW of Shallowater Arpt to 2.74 mi W of Lubbock Airpark
- Cause
- Heavy Rain
- Property damage
- $10 million
- Crop damage
- $2.0 million
- Reported by
- Broadcast Media
- Coordinates
- 33.697, -102.052
Thunderstorm Wind, Lubbock
- When
- May 28, 12:25 PM CST to 12:35 PM CST
- Where
- Lubbock County, 2.11 mi NE of Doud to 1.73 mi W of Lubbock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 33.592, -101.905
A traveling microburst downed several tree branches of two to three inches in diameter and snapped a power pole near 4th Street and Quaker Avenue.
Hail, Lubbock
- When
- May 28, 12:25 PM CST to 12:53 PM CST
- Where
- Lubbock County, 0.9 mi SW of Reese Vlg to 1.08 mi ESE of (Lbb)lubbock Intl Ar
- Measured
- 1.5 in hail
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 33.590, -102.030
A swath of hail as large as ping pong ball size fell from west Lubbock to the Lubbock airport. Damage was generally minor and consisted of dented vehicles.
Thunderstorm Wind, Lubbock
- When
- May 28, 12:40 PM CST
- Where
- Lubbock County, 1.8 mi NE of Doud
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.590, -101.910
Thunderstorm Wind, Crosby
- When
- May 28, 1:10 PM CST
- Where
- Crosby County, 0.9 mi SE of Ralls
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.670, -101.370
Measured by a Texas Tech University West Texas mesonet.
Hail, Lynn
- When
- May 28, 1:50 PM CST
- Where
- Lynn County, 8.31 mi S of Petty to 3.34 mi WSW of Tahoka T Bar Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.160, -101.970
A swath of hail up to quarter size fell west of Tahoka. Damage was not reported.
Hail, King
- When
- May 28, 2:10 PM CST
- Where
- King County, 3.26 mi NNE of Guthrie 6666 Arpt
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.670, -100.320
Hail up to two inches in diameter was observed on the ground by a storm chaser. Damage was unknown.
Thunderstorm Wind, Cochran
- When
- May 28, 8:25 PM CST
- Where
- Cochran County, 0.57 mi W of Morton Cochran Co Ar
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.730, -102.740
Measured by a Texas Tech University West Texas mesonet.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Oklahoma, May 28 to 29, 2015$228,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Massachusetts, May 28, 2015$188,000 · 61 kt wind · 15 events
- Tornado and Flash Flooding in North Dakota, May 28 to 29, 2015$210,000 · EF0 · 5 events
- Tornado and Flash Flooding in Texas, May 28, 2015$108,000 · EF0 · 18 events
- Tornado and Flash Flooding in Oklahoma, May 28, 2015$50,000 · EF1 · 8 events
- Hail and Damaging Wind in North Dakota, May 28, 2015$106,000 · 1 in hail · 4 events
- Tornadoes in Arkansas, May 28, 2015$35,000 · EF1 · 2 events
- Damaging Winds in Maine, May 28, 201550 kt wind · 20 events
- Rip Currents in Florida, May 28, 20152 injured · 2 events
- Tornadoes and Flash Flood in Kansas, May 28, 2015EF0 · 18 events
- Flash Flooding and Damaging Winds in Texas, May 28 to 29, 201562 kt wind · 17 events
- Tornadoes and Flash Flood in Kansas, May 28, 2015EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568823, 568824, 568852, 568825, 568826, 568833, 568829, 568830, 568832, 568837, 568843, 568845, 568848.